Childhood Diseases

Posted by: Kadie | 2010-03-16



Good day, doctor Please help me with 2 questions.
I would like to know your opinion on Colief used for colic - its very expensive and it seems to be making a difference in my 8 wk old nephew but i think due to the Lactase enzyme it contains my nephew has started to have diarrhoea , could the Colief be the cause?
He is also on Novalac AR and it was thought that he had a slight reflux but he tends to get a bit phelgmy towards the afternoon - could this be due some kind of Lactose intolerance . He has been seen by his Paed, had barium swallow and Paed said everything was fine - please advise as now we do not know what else to do. Thank you for your time and help.

Expert's Reply



Colief is an excellent product for infant colic and is very widely used in the UK. It should not cause diarrhoea, infact by reducing lactase it should reduce the chances of a baby having diarrhoea due to lactose intolerance.from your description it is possible that your baby nephew is allergic to cow's milk. He does not have reflux so that is not the cause of his symptoms.As a start he should go onto NAN HA to see if his symptoms improve.He may need a more highly modified milk such as Similac Alimentum but first try the NAN HA.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.